Alert archive / New Jersey / Special Weather Statements in 2013

Special Weather Statement, NWS Philadelphia/Mount Holly

July 8, 2013Atlantic County, New Jersey

NWS Philadelphia/Mount Holly issued this special weather statement at Jul 8, 2013, 5:20 PM EDT for Atlantic County, New Jersey. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 8, 2013, 5:20 PM EDT (21:20 UTC)
Expired
Jul 8, 2013, 6:15 PM EDT
In force
55 min
Issued by
NWS Philadelphia/Mount Holly

County Atlantic County, NJ

The radar

The Philadelphia radar (KDIX), 47 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 9.3 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2013-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 213 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2013-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
213 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
836 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

145 
WWUS81 KPHI 082120
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
520 PM EDT MON JUL 8 2013

NJZ020-022-025>027-082215-
ATLANTIC NJ-COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-OCEAN NJ-
SOUTHEASTERN BURLINGTON NJ-
520 PM EDT MON JUL 8 2013

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL ATLANTIC...SOUTH CENTRAL
OCEAN AND SOUTHEASTERN BURLINGTON COUNTIES...

AT 516 PM EDT...A STRONG THUNDERSTORM WAS NEAR EGG HARBOR CITY...
MOVING EAST AT 20 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID RISES ON SMALL
STREAMS AND CREEKS. THIS STORM WILL BE NEAR POMONA AROUND 530 PM...
PORT REPUBLIC AROUND 540 PM...MYSTIC ISLAND AROUND 550 PM...TUCKERTON
AROUND 600 PM...BEACH HAVEN AROUND 610 PM AND SHIP BOTTOM AROUND 620
PM.

LAT...LON 3960 7420 3960 7421 3956 7422 3950 7430
      3948 7429 3943 7432 3942 7435 3941 7434
      3943 7475 3963 7474 3966 7415

$$

NIERENBERG

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jul 8, 3:54 PM EDT, 1 hour 26 minutes earlier.

Area forecast discussion, Jul 8, 3:54 PM EDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
354 PM EDT MON JUL 8 2013

.SYNOPSIS...
AN UPPER AIR DISTURBANCE WILL EXIT TO OUR NORTHEAST TONIGHT, AS HIGH
PRESSURE MOVES ACROSS NORTHERN NEW ENGLAND INTO TUESDAY. A COLD FRONT
IS THEN FORECAST TO SLOWLY ARRIVE THURSDAY, HOWEVER IT SHOULD STALL
NEAR OUR REGION FRIDAY AND SATURDAY. THIS FRONT SHOULD THEN SLIDE
WESTWARD BEFORE DISSIPATING LATE SATURDAY AND SUNDAY, AS HIGH
PRESSURE IN THE WESTERN ATLANTIC BUILDS TOWARD THE MID ATLANTIC
REGION.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE THROUGH
THE REGION THROUGH THIS EVENING AS A MID LEVEL IMPULSE ROTATES
ACROSS THE AREA AND THEN WILL MOVE OFFSHORE OVERNIGHT. AN OUTFLOW
BOUNDARY IS SPARKING OFF SOME MORE STORMS TO THE SOUTH AND EAST BUT
THESE WILL BE FAIRLY SHORT LIVED IN THE PULSE ENVIRONMENT TODAY.

ALL SHOWERS AND  THUNDERSTORMS WILL DIMINISH IN COVERAGE AS WE HEAD
INTO THIS EVENING AND LOSE OUR SOLAR COMPONENT. THE IMPULSE MIGHT BE
ABLE TO HELP SUSTAIN A FEW LINGERING SHOWERS BUT THE MAJORITY OF THE
REGION WILL BE RAIN FREE, ESPECIALLY AFTER MIDNIGHT.

TEMPERATURES WILL SOMEWHAT MILD AS WE CONTINUE TO HAVE QUITE A BIT
OF CLOUDS AROUND. LOWS WILL DROP INTO THE UPPER 60S TO AROUND 70,
WITH LOWER TO MID 60S ACROSS THE NORTHERN ZONES.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/...
THE OVERALL PATTERN REMAINS THE SAME ON TUESDAY. THE BERMUDA HIGH
REMAINS ANCHORED OVER THE WESTERN ATLANTIC WHILE A TROUGH SETS UP
ACROSS THE MID-ATLANTIC DURING THE LATE MORNING/AFTERNOON HOURS. WE
WILL ONCE AGAIN HAVE A CHANCE FOR SOME ISOLATED TO SCATTERED SHOWERS
AND THUNDERSTORMS AS ANOTHER MID LEVEL IMPULSE ROTATES ACROSS THE
REGION. BEST CHANCES WILL BE ACROSS OUR WESTERN AREAS THROUGH THE
AFTERNOON AND EVENING, WITH LESS CHANCES AS YOU HEAD TOWARD THE
COAST.

WITH A CONTINUED SOUTHWEST FLOW, TEMPERATURES WILL REMAIN WARM AND
END UP BEING WARMER THAN THEY WERE TODAY WITH HIGHS REACHING BACK
INTO UPPER 80S AND LOWER 90S.

&&

.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
THE OVERALL SYNOPTIC SETUP IS COMPRISED OF A LINGERING SHORT WAVE
TROUGH THAT SHIFTS EAST AND WEAKENS TUESDAY NIGHT. AN UPPER-LEVEL
TROUGH IS THEN FORECAST TO AMPLIFY INTO THE EAST THURSDAY. THIS MAY
CLOSE OFF FOR AWHILE DUE TO RIDGING ON BOTH SIDES. IT DOES APPEAR
THAT EVENTUALLY THE RIDGE IN THE WESTERN ATLANTIC BUILDS WESTWARD
OVER THE WEEKEND TO PUSH THE TROUGH WESTWARD AS WELL. AT THE SURFACE
A COLD FRONT IS FORECAST TO SETTLE INTO OUR AREA THURSDAY, THEN THIS
SHOULD STALL IN OUR VICINITY FRIDAY AND SATURDAY AS THE UPPER-LEVEL
TROUGH MEANDERS. THIS BOUNDARY SHOULD THEN GET SHOVED WESTWARD OR
DISSIPATE SUNDAY AS HIGH PRESSURE TO THE NORTH SHIFTS EAST AND
BUILDING HEIGHTS OCCUR AS THE RIDGE TO OUR EAST EXPANDS WESTWARD
SOME. WE USED A MODEL BLEND APPROACH THROUGH THURSDAY, THEN
GENERALLY FOLLOWED 12Z WPC GUIDANCE /ECMWF ENSEMBLE MEAN AND ECMWF/
THEREAFTER.

FOR TUESDAY NIGHT, A SUBTLE SHORT WAVE TROUGH IS FORECAST TO BE
SHIFTING TO OUR NORTHEAST AND WEAKEN. IN ADDITION A SURFACE TROUGH
SHOULD ALSO BE PRESENT AT LEAST DURING THE EVENING. DUE TO JUST
ENOUGH SURFACE CONVERGENCE AND THE PRESENCE OF THE WEAK UPPER-LEVEL
TROUGH, SOME CONVECTION MAY LINGER DURING THE EVENING. THIS IS NOT
EXPECTED TO BE WIDESPREAD, THEREFORE WE KEPT SOME SLIGHT CHC TO LOW
CHC POPS IN PRIOR TO 04Z.

FOR WEDNESDAY AND THURSDAY, AN UPPER-LEVEL TROUGH WILL GRADUALLY
AMPLIFY FROM THE MIDWEST/GREAT LAKES REGIONS INTO THE NORTHEAST. THE
UPPER-LEVEL FLOW IS FORECAST TO TURN A BIT MORE SOUTHWESTERLY FOR A
TIME AS THIS OCCURS, HOWEVER ENOUGH OF A WESTERLY COMPONENT ALOFT
WEDNESDAY SHOULD RESULT IN A LEE SIDE TROUGH. THIS FEATURE MAY BE
THE MAIN TRIGGER FOR SOME CONVECTIVE DEVELOPMENT WEDNESDAY,
ESPECIALLY IN THE AFTERNOON AND EVENING. WE KEPT THE HIGHEST POPS
/LOW LIKELY/ ACROSS THE NORTHWESTERN ZONES DUE TO CLOSER PROXIMITY
TO THE STRONGER FLOW AND LIFT. AS THE UPPER-LEVEL TROUGH STARTS TO
TURN THE FLOW MORE CYCLONIC INTO THE NORTHEAST LATE WEDNESDAY, THERE
COULD BE ADDITIONAL SHOWERS AND THUNDERSTORMS THAT LINGER LONGER. IT
APPEARS THE STRONGEST SHEAR REMAINS TO OUR WEST AND NORTH, HOWEVER
IF HIGH ENOUGH INSTABILITY COMBINES WITH ENOUGH OF A LOW-LEVEL
FOCUS, THEN SOME STORMS LATER WEDNESDAY COULD BECOME LOCALLY
STRONG/SEVERE WITH CORES PROBABLY TENDING TO BE PULSING. AS OF NOW,
CLOUD COVER MAY LIMIT STRONGER DIABATIC HEATING WHICH KEEPS THE
INSTABILITY MORE IN CHECK. THERE IS SOME CONCERN THAT THE ARRIVAL OF
SOME CONVECTION AND ALSO MORE CLOUDS WILL KEEP TEMPERATURES COOLER.
THE GUIDANCE OVERALL HAS COOLED, HOWEVER WE DID NOT GO QUITE AS LOW
AS MOS ESPECIALLY SOUTH AND EAST OF INTERSTATE 95 AS MORE SUNSHINE
COULD OCCUR FOR AWHILE. THE DEW POINTS SHOULD BE UP SOME MORE AS
LOW-LEVEL MOISTURE ADVECTION INCREASES SOME, AND PW VALUES ARE
AROUND 2 INCHES. THIS WILL RESULT IN HUMID CONDITIONS, HOWEVER IT
APPEARS HEAT INDICES REMAIN BELOW ADVISORY CRITERIA. THE HEAT
INDICES WILL DEPEND ON HOW MUCH SUNSHINE OCCURS. WE KEPT POPS GOING
WEDNESDAY NIGHT AS ENOUGH INSTABILITY AND LIFT LOOK TO SUPPORT AT
LEAST SOME ACTIVITY BEING MAINTAINED.

THE UPPER-LEVEL TROUGH AMPLIFIES MORE DURING THURSDAY WITH A
TRAILING COLD FRONT GRADUALLY ARRIVING INTO OUR AREA. MUCH OF THE
MODEL GUIDANCE SUGGESTS CONVECTION INCREASES FROM WEST TO EAST, AND
THIS APPEARS TO BE AHEAD OF THE SURFACE COLD FRONT. THE TRIGGER MAY
BE A PRE-FRONTAL TROUGH THAT TEAMS UP WITH THE LEADING EDGE OF THE
MORE NOTED HEIGHT FALLS. GIVEN THE TIMING OF THIS SYSTEM, THE SEVERE
THUNDERSTORM THREAT THURSDAY APPEARS TO BE ON THE LOW SIDE ATTM
HOWEVER SOME STRONG CONVECTIVE ELEMENTS CANNOT BE RULED OUT
ESPECIALLY IF ORGANIZATION CAN OCCUR EARLY ENOUGH. THE POPS INCREASE
FROM WEST TO EAST DURING THE DAY WITH THEM TOPPING OUT AT LOW
LIKELY, THEN TAPERING DOWN LATER IN THE AFTERNOON AND AT NIGHT. WITH
THE ANTICIPATION OF MORE CLOUD DEVELOPMENT AND EVENTUALLY SOME
CONVECTION, THE BOUNDARY LAYER SHOULD BE COOL ENOUGH THEREFORE NO
HEAT RELATED HEADLINES ARE ANTICIPATED.

FOR FRIDAY THROUGH SUNDAY, AN UPPER-LEVEL TROUGH SETTLES INTO THE
EAST HOWEVER THIS THEN SHIFTS WESTWARD SATURDAY AND SUNDAY AND MAY
WEAKEN. MEANWHILE, RIDGING IN THE WESTERN ATLANTIC EXPANDS WESTWARD.
AT THE SURFACE, A COLD FRONT IS FORECAST TO EASE JUST TO OUR SOUTH
AND EAST FRIDAY BEFORE STALLING. AS THE INFLUENCE OF THE UPPER-LEVEL
TROUGH WANES, THE SURFACE FRONT SHOULD BE PUSHED INLAND SATURDAY AND
ESPECIALLY SUNDAY AS THE RIDGE ALSO EXPANDS WESTWARD AND THE HEIGHTS
INCREASE. AN AREA OF PW VALUES OF 2 INCHES IS FORECAST TO LINGER
JUST TO OUR EAST, AND IF IT REMAINS THERE AND DOES NOT SHIFT WEST,
THEN THE HEAVIER RAIN THREAT WILL BE REDUCED. THE EXACT AREAS OF
FOCUS FOR CONVECTION IS IN QUESTION DUE TO UNCERTAINTY ON HOW MUCH
LIFT CAN BE GENERATED BY THE BOUNDARY PUSHING INLAND AND PROBABLY
DISSIPATING.

FOR MONDAY, AN ELONGATED RIDGE FROM THE FOUR CORNERS ALL THE WAY TO
THE WESTERN ATLANTIC IS FORECAST TO BE IN PLACE. THERE STILL LOOKS
TO BE SOME SORT OF A WEAKNESS THOUGH FROM NEW ENGLAND AND INTO THE
OHIO VALLEY. OUR REGION MAY HAVE ENOUGH PROTECTION COURTESY OF THE
RIDGE, HOWEVER THE NEXT FRONTAL BOUNDARY IS FORECAST TO SLOWLY
APPROACH FROM THE GREAT LAKES REGION. IF THE RIDGING OVER OUR AREA
IS NOT ALL THAT STRONG, THEN SOME CONVECTION CANNOT BE RULED OUT. AS
OF NOW, WE WENT WITH SLIGHT CHC TO LOW CHC POPS DURING THIS TIME
FRAME.

&&

.AVIATION /20Z MONDAY THROUGH SATURDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

MAINLY VFR CONDITIONS WILL OCCUR THROUGH THE TAF PERIOD.

SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH THE REGION
THROUGH THIS EVENING, MAINLY AFFECTING KPHL-KILG AND POINTS NORTH
AND WEST. KMIV AND KACY MAY SEE A BRIEF SHOWER AS AN OUTFLOW
BOUNDARY PUSHES SOUTHEAST OF THE STORMS. THIS BOUNDARY WILL CAUSE
THE WINDS TO GO NORTHWEST FOR A BRIEF PERIOD OF TIME BEFORE COMING
BACK AROUND TO THE SOUTHWEST. ANY SHOWERS AND THUNDERSTORMS MAY
CAUSE A BRIEF REDUCTION IN CEILINGS AND VISIBILITIES.

TONIGHT...SHOWERS AND THUNDERSTORMS WILL DIMINISH IN COVERAGE,
ENDING AT THE TERMINALS AROUND 22-00Z. WINDS WILL BECOME LIGHT AND
VARIABLE BUT WHERE A DIRECTION REMAINS, IT WILL BE OUT OF THE
SOUTHWEST.

TUESDAY...VFR CONDITIONS EXPECTED AT THE TERMINALS. WINDS WILL PICK
UP AROUND 14-16Z OUT OF THE SOUTHWEST AT LESS THAN 10 KNOTS THROUGH
THE MORNING AND EARLY AFTERNOON. AROUND 19-20Z, WINDS WILL PICK UP A
BIT BUT SHOULD REMAIN LESS THAN 12 KNOTS AT THE TERMINALS. CEILINGS
WILL BE VFR WITH BASES AROUND 4000 FEET THROUGH THE AFTERNOON. A
CHANCE FOR SHOWERS AND THUNDERSTORMS WILL EXIST AGAIN. BEST CHANCES
WILL REMAIN ACROSS THE WESTERN AREAS, MAINLY NORTH AND WEST OF
KPHL.

OUTLOOK...
TUESDAY NIGHT...A FEW SHOWERS OR THUNDERSTORMS MAINLY IN THE EVENING
WITH POSSIBLE LOCAL MVFR FOR A BRIEF TIME, THEN PERHAPS LOCALIZED
MVFR FOG/HAZE TOWARD DAYBREAK. SOUTHWEST WINDS NEAR 5 KNOTS.

WEDNESDAY AND THURSDAY...SHOWERS AND THUNDERSTORMS ARE EXPECTED WITH
THE MOST COVERAGE ON THURSDAY. LOCAL MVFR OR LOWER DUE TO CEILINGS
AND/OR VISIBILITIES ARE ANTICIPATED. SOUTHWEST WINDS AROUND 10
KNOTS, BUT GENERALLY LIGHTER AT NIGHT. SOME THUNDERSTORMS COULD
PRODUCE LOCALLY GUSTY WINDS.

FRIDAY AND SATURDAY...SOME SHOWERS AND THUNDERSTORMS ARE
ANTICIPATED, ESPECIALLY IN THE AFTERNOON AND EVENING. LOCAL MVFR OR
LOWER DUE TO CEILINGS AND/OR VISIBILITIES ARE ANTICIPATED. THE WINDS
MAY VARY IN DIRECTION AS A FRONT STALLS IN OUR VICINITY, BUT SHOULD
REMAIN 10 KNOTS OR LESS.

&&

.MARINE...
SUB-ADVISORY CONDITIONS ARE EXPECTED TO CONTINUE ON THE AREA WATERS
THROUGH TUESDAY AS HIGH PRESSURE REMAINS ANCHORED TO THE EAST OF THE
AREA WATERS. LIGHT SOUTHWEST WINDS AROUND 10 TO 15 KNOTS WITH SEAS
AROUND 2 TO 3 FEET ARE EXPECTED.

OUTLOOK...
ON DELAWARE BAY, CONDITIONS BELOW SMALL CRAFT ADVISORY CRITERIA ARE
EXPECTED THROUGH SATURDAY. ON THE OCEAN, WE ARE ANTICIPATING THAT
THE WINDS SHOULD REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA. THE
SOUTHERLY FLOW SHOULD INCREASE THOUGH SOME WEDNESDAY INTO THURSDAY,
WHICH MAY ALLOW SEAS TO REACH AROUND 5 FEET. HOWEVER, CONFIDENCE IS
NOT HIGH GIVEN THAT THE WINDS SHOULD BE MAINLY UNDER 25 KNOTS
BECAUSE OF THE WARMTH OF THE AIR MASS. A FRONTAL BOUNDARY WILL
SETTLE THROUGH THE AREA THURSDAY AND TEND TO STALL NEARBY FRIDAY AND
SATURDAY. THIS SHOULD RESULT IN CHANGEABLE WINDS, HOWEVER THE
PRESSURE GRADIENT LOOKS WEAK ENOUGH TO KEEP WINDS BELOW 25 KNOTS.
SOME THUNDERSTORMS ARE ANTICIPATED INTO SATURDAY ESPECIALLY IN THE
AFTERNOON AND EVENING, WITH LATE WEDNESDAY AND ESPECIALLY THURSDAY
LOOKING LIKE THE GREATER CHANCE FOR MORE WIDESPREAD ACTIVITY AND
WHEN SOME THUNDERSTORMS COULD PRODUCE LOCALLY GUSTY WINDS.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...GORSE
NEAR TERM...MEOLA
SHORT TERM...MEOLA
LONG TERM...GORSE
AVIATION...GORSE/MEOLA
MARINE...GIGI/GORSE/MEOLA
Hazardous weather outlook, Jul 8, 4:02 PM EDT, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
402 PM EDT MON JUL 8 2013

NJZ001-007-008-PAZ054-055-060>062-092015-
SUSSEX-WARREN-MORRIS-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
402 PM EDT MON JUL 8 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...EAST
CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A SLOW MOVING AND STALLING FRONT COULD POSE THE THREAT OF LOCALLY
GUSTY THUNDERSTORMS AND SOME FLOODING WEDNESDAY THROUGH ABOUT
FRIDAY. THE GREATEST THREAT FOR SOME STRONG TO SEVERE
THUNDERSTORMS IS ON WEDNESDAY WHILE THE HIGHEST CHANCES FOR HEAVY
DOWNPOURS ARE WEDNESDAY AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ002-003-MDZ008-012-015-019-020-NJZ009-010-012-013-016-020>023-027-
PAZ101-103-105-092015-
KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-
HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-SALEM-OCEAN-CUMBERLAND-
ATLANTIC-CAPE MAY-SOUTHEASTERN BURLINGTON-WESTERN CHESTER-
WESTERN MONTGOMERY-UPPER BUCKS-
402 PM EDT MON JUL 8 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST
PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A SLOW MOVING AND STALLING FRONT COULD POSE THE THREAT OF LOCALLY
GUSTY THUNDERSTORMS AND SOME FLOODING WEDNESDAY THROUGH ABOUT
FRIDAY. THE GREATEST THREAT FOR SOME STRONG TO SEVERE
THUNDERSTORMS IS ON WEDNESDAY WHILE THE HIGHEST CHANCES FOR HEAVY
DOWNPOURS ARE WEDNESDAY AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001-NJZ015-017>019-PAZ070-071-102-104-106-092015-
NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-DELAWARE-
PHILADELPHIA-EASTERN CHESTER-EASTERN MONTGOMERY-LOWER BUCKS-
402 PM EDT MON JUL 8 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL
NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

HEAT INDICES MAY APPROACH 100 DEGREES WEDNESDAY AFTERNOON,
MAINLY IN THE HIGHLY URBANIZED AREAS. THIS WILL BE DEPENDENT ON
THE AMOUNT OF SUNSHINE AND ARRIVAL OF THUNDERSTORMS.

A SLOW MOVING AND STALLING FRONT COULD POSE THE THREAT OF LOCALLY
GUSTY THUNDERSTORMS AND SOME FLOODING WEDNESDAY THROUGH ABOUT
FRIDAY. THE GREATEST THREAT FOR SOME STRONG TO SEVERE
THUNDERSTORMS IS ON WEDNESDAY WHILE THE HIGHEST CHANCES FOR HEAVY
DOWNPOURS ARE WEDNESDAY AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ004-NJZ014-024>026-092015-
DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-
402 PM EDT MON JUL 8 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A SLOW MOVING AND STALLING FRONT COULD POSE THE THREAT OF LOCALLY
GUSTY THUNDERSTORMS AND SOME FLOODING WEDNESDAY THROUGH ABOUT
FRIDAY. THE GREATEST THREAT FOR SOME STRONG TO SEVERE
THUNDERSTORMS IS ON WEDNESDAY WHILE THE HIGHEST CHANCES FOR HEAVY
DOWNPOURS ARE WEDNESDAY AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-092015-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
402 PM EDT MON JUL 8 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A SLOW MOVING FRONT COULD TRIGGER LOCALLY GUSTY THUNDERSTORMS
WEDNESDAY INTO FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 8, 2:25 PM EDT, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
225 PM EDT MON JUL 8 2013

DEZ001-MDZ008-082000-
CECIL MD-NEW CASTLE DE-
225 PM EDT MON JUL 8 2013

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN CECIL AND SOUTHERN NEW
CASTLE COUNTIES...

AT 222 PM EDT...A STRONG THUNDERSTORM WAS NEAR HOLLYWOOD BEACH...
MOVING EAST AT 15 MPH.

WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. VERY HEAVY
RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON
ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID RISES ON
SMALL STREAMS AND CREEKS. THIS STORM WILL BE NEAR NORTH EAST...AND
NORTH EAST AROUND 230 PM...HOLLYWOOD BEACH...AND HOLLYWOOD BEACH
AROUND 240 PM...CAYOTS...AND CAYOTS AROUND 250 PM...CHESAPEAKE
CITY...BRANTWOOD...BRANTWOOD AND BOHEMIAS MILLS AROUND 310 PM.

LAT...LON 3967 7559 3964 7558 3960 7560 3960 7558
      3950 7557 3947 7558 3940 7555 3941 7602
      3944 7600 3946 7602 3952 7599 3955 7603
      3954 7607 3959 7608

NEIRENBERG
Special weather statement, Jul 8, 3:03 PM EDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
303 PM EDT MON JUL 8 2013

NJZ013-019-020-082000-
NORTHWESTERN BURLINGTON NJ-OCEAN NJ-WESTERN MONMOUTH NJ-
303 PM EDT MON JUL 8 2013

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN BURLINGTON...
SOUTHWESTERN MONMOUTH AND WEST CENTRAL OCEAN COUNTIES...

AT 300 PM EDT...A STRONG THUNDERSTORM WAS NEAR LUMBERTON...MOVING
EAST AT 15 MPH.

WIND GUSTS TO 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. VERY HEAVY
RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON
ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID RISES ON
SMALL STREAMS AND CREEKS. THIS STORM WILL BE NEAR LUMBERTON AROUND
310 PM...MOUNT HOLLY AROUND 320 PM...COLUMBUS AROUND 330 PM...
PEMBERTON AROUND 340 PM...WRIGHTSTOWN AROUND 350 PM AND FORT DIX
AROUND 400 PM.

LAT...LON 3990 7439 3989 7446 3992 7448 3992 7452
      3989 7463 3987 7493 3989 7493 3989 7494
      4005 7497 4007 7495 4017 7451

NIERENBERG
Special weather statement, Jul 8, 3:31 PM EDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
331 PM EDT MON JUL 8 2013

DEZ001-MDZ008-NJZ016-017-PAZ070-101-102-082030-
CECIL MD-DELAWARE PA-EASTERN CHESTER PA-GLOUCESTER NJ-NEW CASTLE DE-
SALEM NJ-WESTERN CHESTER PA-
331 PM EDT MON JUL 8 2013

...STRONG THUNDERSTORMS WILL AFFECT NORTHERN CECIL...NORTHERN NEW
CASTLE...NORTHWESTERN GLOUCESTER...NORTHWESTERN SALEM...SOUTHERN
CHESTER AND WESTERN DELAWARE COUNTIES...

AN AREA OF STRONG THUNDERSTORMS COVERED PORTIONS OF CECIL...
CHESTER...DELAWARE...GLOUCESTER...NEW CASTLE AND SALEM COUNTIES AT
330 PM EDT. THE STRONG THUNDERSTORMS WERE GENERALLY MOVING EAST AT 15
MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STRONG THUNDERSTORMS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STRONG
THUNDERSTORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES
WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES. VERY HEAVY RAIN WILL FALL FROM THESE STRONG
THUNDERSTORMS...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR
DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID RISES ON SMALL STREAMS AND
CREEKS.

LAT...LON 3985 7603 3988 7599 3991 7600 4008 7541
      3962 7525 3957 7552 3959 7555 3956 7556
      3947 7600 3952 7599 3955 7603 3954 7606

NIERENBERG
Special weather statement, Jul 8, 4:03 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
403 PM EDT MON JUL 8 2013

NJZ017>019-PAZ070-071-102-104-106-082130-
CAMDEN NJ-DELAWARE PA-EASTERN CHESTER PA-EASTERN MONTGOMERY PA-
GLOUCESTER NJ-LOWER BUCKS PA-NORTHWESTERN BURLINGTON NJ-
PHILADELPHIA PA-
403 PM EDT MON JUL 8 2013

...A STRONG THUNDERSTORM WILL AFFECT DELAWARE...EAST CENTRAL
CHESTER...NORTHWESTERN CAMDEN...NORTHWESTERN GLOUCESTER...
PHILADELPHIA...SOUTHEASTERN BUCKS...SOUTHEASTERN MONTGOMERY AND WEST
CENTRAL BURLINGTON COUNTIES...

AT 402 PM EDT...A STRONG THUNDERSTORM WAS NEAR WESTTOWN...MOVING EAST
AT 20 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO NOT STAY IN THE
OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES. VERY HEAVY RAIN WILL FALL
FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR
DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID RISES ON SMALL STREAMS AND
CREEKS. THIS STORM WILL BE NEAR CHEYNEY...CHEYNEY...WESTTOWN...AND
WESTTOWN AROUND 410 PM...GRADYVILLE...GRADYVILLE...LIMA...AND CHESTER
HEIGHTS AROUND 420 PM...UPPER PROVIDENCE TOWNSHIP AND NEWTOWN SQUARE
AROUND 430 PM.

LAT...LON 4017 7491 3983 7486 3982 7545 3984 7551
      3984 7562 3982 7567 4000 7568

NIERENBERG
Special weather statement, Jul 8, 5:20 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
520 PM EDT MON JUL 8 2013

NJZ020-022-025>027-082215-
ATLANTIC NJ-COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-OCEAN NJ-
SOUTHEASTERN BURLINGTON NJ-
520 PM EDT MON JUL 8 2013

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL ATLANTIC...SOUTH CENTRAL
OCEAN AND SOUTHEASTERN BURLINGTON COUNTIES...

AT 516 PM EDT...A STRONG THUNDERSTORM WAS NEAR EGG HARBOR CITY...
MOVING EAST AT 20 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID RISES ON SMALL
STREAMS AND CREEKS. THIS STORM WILL BE NEAR POMONA AROUND 530 PM...
PORT REPUBLIC AROUND 540 PM...MYSTIC ISLAND AROUND 550 PM...TUCKERTON
AROUND 600 PM...BEACH HAVEN AROUND 610 PM AND SHIP BOTTOM AROUND 620
PM.

LAT...LON 3960 7420 3960 7421 3956 7422 3950 7430
      3948 7429 3943 7432 3942 7435 3941 7434
      3943 7475 3963 7474 3966 7415

NIERENBERG

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 8:05 PM EDTSevere Thunderstorm WarningPHIMorris40 min
Jul 7, 8:27 PM EDTSpecial Weather StatementPHISomerset48 min
Jul 7, 8:38 PM EDTSevere Thunderstorm WarningPHIMorris52 min
Jul 8, 3:03 PM EDTSpecial Weather StatementPHIBurlington57 min
Jul 8, 3:31 PM EDTSpecial Weather StatementPHIChester, Delaware59 min
Jul 8, 4:03 PM EDTSpecial Weather StatementPHIDelaware, Philadelphia87 min
Jul 8, 2:25 PM EDTSpecial Weather StatementPHINew Castle95 min

Nearby

Special Weather Statements in New Jersey, 2013Every special weather statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.